MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 4MM X 30MM; CATHETER, THROMBUS RETRIEVER
Catalog Number 90185
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ischemia (1942); Neurological Deficit/Dysfunction (1982); Disability (2371); Device Embedded In Tissue or Plaque (3165)
Date of Event 05/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that during mechanical thrombectomy procedure of the occlusion on the right middle cerebral artery (m1) by using retriever (subject device).On the fourth and final run, upon removal, there was inadvertent detachment of the retriever (subject device) into the artery which is placed between the proximal m2 segment and the origin of the m1 segment that given the limited ischemia and initial permeability of the retriever (subject device).Therefore, it was decided not to remove the fragment.The material to deliver the retriever has not been preserved, but the retriever (subject device) is still in the patient (currently no procedure is planned for the remove, too much risk to the patient).An emergency ct (computerized tomography) scan was performed and indicated that the bleeding is due to the retrieved (subject device) was detached.To stop the bleeding was followed by the injection of a bolus of aspégic 300 mh iv (prescribed to keep the retriever open), but this increased the risk of reperfusion hemorrhage.The patient was scanned before introducing a double antiplatelet treatment with plavix and kardégic.Mri (magnetic resonance imaging) image showed the deep right sylvian ischemia affecting the lenticular and caudate nucleus on proximal m1 occlusion, aspects 8.No iv thrombolysis.Spontaneous improvement at the exit of mri.The patient was assessed having a national institute of health stroke scale (nihss) score of 2 on motor deficit of the left upper limb with dysarthria/ left hemiplegia with hemineglect.The patient is fine ,there is no worsening.
 
Additional Manufacturer Narrative
Section d4: expiration date: added.Section h4: manufacturing date: added.Section d4 ¿ lot#: corrected to 0000032041.Gtin#: corrected to 00815742001853.The device history record review confirms there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported 'patient intracranial hemorrhage', and 'patient neurological deficit' are known and anticipated complication to these types of procedures and patient condition and is listed as such in the device directions for use.Therefore, a probable cause of anticipated procedural complication was assigned to this event.The as reported 'retriever fractured/broken during use' and 'un-retrieved device fragments' will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE 4MM X 30MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10136400
Report Number3012931345-2020-00086
Device Sequence Number1762305
Product Code NRY
UDI-Device Identifier00815742000672
UDI-Public00815742000672
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Catalogue Number90185
Device Lot Number0000032041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY MICROCATHETER.; SOFIA CATHETER; STRYKER MERCI BALLOON GUIDE CATHETER; STRYKER SYNCHRO GUIDEWIRE; HEADWAY MICROCATHETER.; SOFIA CATHETER; STRYKER MERCI BALLOON GUIDE CATHETER; STRYKER SYNCHRO GUIDEWIRE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR
Patient Weight70